See Alike in...

Alike App

Browser

NiqueMK

677d

Has anyone discovered that their hypothyroid symptoms are due to their birth control? This is something I was going to mention to my doctor. I’ve had Mirena iud for about 10+ yrs and I suspect that my symptoms coming from that. Just curious if this has happened to anyone.

Top reply
    • Megsandpegs

      651d

      If you mess with one hormone, you mess with them all!

    • Megsandpegs

      651d

      If you mess with one hormone, you mess with them all!

    • Sparklingunicorn

      659d

      This really makes me wonder. I was on depo for 3 years and after I stopped taking it, I started feeling hypothyroid symptoms (having been diagnosed but I have a lot of the symptoms)

      • NiqueMK

        654d

        @Sparklingunicorn hmmm 🤔

    • kab

      677d

      The mirena has very minimal to none systemic impact, I highly doubt it would be from that.

      • NiqueMK

        677d

        @kab ok, I’ll mention it to my doc anyway but I appreciate your input. I started getting the symptoms around that time I got inserted, I wasn’t sure if it’s the cause or not. But it makes sense that it’s not because the hormones are localized.

        • kab

          677d

          @NiqueMK yeah it would be very hard not to associate it especially with the timeline. The medication is focused on the uterus, so likely coincidence but also you can never say never with medications and devices! I work in gynecology and fertility and thought I’d pipe in- best of luck figuring it out! I got an iud placed after my thyroid issues were diagnosed

    • HavocTooKurupt

      677d

      Ah! I've wondered this as well, I had thyroid issues before I got my mirena but I do wonder if it has worsened my symptoms now as well, also my mirena I suspect is the cause of my now recurrent UTI issues.. honestly I'd rather just have it out at this point, it causes me alot of confidence issues with the UTIS and such.

      • NiqueMK

        677d

        @HavocTooKurupt I was trying to remember if my symptoms started before or after I got it put it but I can’t remember. I started just feeling tired then I progressed into more symptoms as time went on. When I’ve gone to my doc they tell me all my lab tests are normal. But I have all the symptoms and they just keep progressively getting worse. I was getting infections a lot but they went away.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion